Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 8, 2025, 2:36 PM MDT for Otero County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2025, 2:36 PM MDT (20:36 UTC)
- Expired
- Jul 8, 2025, 5:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 42 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
884
WGUS54 KEPZ 082036
FFWEPZ
NMC035-082300-
/O.NEW.KEPZ.FF.W.0049.250708T2036Z-250708T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
236 PM MDT Tue Jul 8 2025
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
North Central Otero County in south central New Mexico...
* Until 500 PM MDT.
* At 236 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
mainly rural areas of North Central Otero County and the South
Fork burn scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3324 10588 3333 10589 3339 10581 3339 10575
3339 10573 3337 10573 3331 10573 3331 10572
3329 10572
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ZAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 11:19 AM MDT, 3 hours 17 minutes earlier. Its key messages:
- Updated at 1117 AM MDT Tue Jul 8 2025
- Lower grade monsoon conditions expected for the next several days, though northerly flow aloft will favor thunderstorms working into the lowlands in the evenings, especially in southwestern New Mexico.
- Some lowland storms could bring gusty winds and blowing dust as low level moisture becomes limited.
- High temperatures will run about 5 to 10 degrees above normal through the end of the week.
- Uptick in thunderstorm coverage possible Friday and into early next week.
Area forecast discussion, Jul 8, 11:19 AM MDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1119 AM MDT Tue Jul 8 2025 ...New DISCUSSION, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1117 AM MDT Tue Jul 8 2025 - Lower grade monsoon conditions expected for the next several days, though northerly flow aloft will favor thunderstorms working into the lowlands in the evenings, especially in southwestern New Mexico. - Some lowland storms could bring gusty winds and blowing dust as low level moisture becomes limited. - High temperatures will run about 5 to 10 degrees above normal through the end of the week. - Uptick in thunderstorm coverage possible Friday and into early next week. && .DISCUSSION... Issued at 1117 AM MDT Tue Jul 8 2025 Today, models are predicting a repeat of yesterdays monsoon patterns. Conditions are expected to remain relatively calm through early afternoon. As the day progresses isolated to scattered storms are expected to develop with the most favorable conditions being east of the Continental Divide. A weak high pressure will try to establish itself over the Four Corners area, repressing some development and will begin pushing moisture out of our CWA overnight. Tomorrow is when we will see the atmosphere really begin to dry out. Isolated thunderstorms and pop-up showers will be possible due to left over moisture from previous storms, mainly along the slopes in Otero, Sierra, and Grant counties. Temperatures will continue to increase again seeing temperatures in the upper 90s with some areas possibly seeing 100-102 degrees. As the week progresses the upper high becomes established over the southern CA area with an W-E elongated ridge axis extending through the area. Isolated thunderstorms and pop-up showers are possible for the rest of the week but development will stay mostly in the mountains. Thursday and Friday will see the highest temperatures with a possible Heat Advisory being issued for the El Paso Metro and parts of the Rio Grande River Valley with temps into the 105-107 range. EC indicates Thu being the hottest while the GFS shows Fri. Ensemble means both indicate Thu just slightly cooler than Fri. As we get into the weekend that High Pressure system will propagate to off the California Coast while another high becomes established over the SE CONUS. A weak upper disturbance will move through the TX Panhandle and allow for an influx of moisture increasing the chance for thunderstorms. Heading into next week, a weak trough/low will begin to form over Eastern New Mexico and Northern Mexico. With the abundance of atmospheric moisture, heavy rain events may be possible. && .AVIATION... (18Z TAFS) Issued at 1117 AM MDT Tue Jul 8 2025 Another replay of yesterday is expected with general P6SM SCT080-100 SCT-BKN150-200 with scattered mountain and widely scattered lowland 3-5SM -TSRA BKN040-060 with wind gusts over 40KTS possible. Higher confidence in storms at KDMN, KLRU and KELP and have kept in PROB30 for 21Z-02Z. Storms will push south of the area by 04Z with skies gradually clearing overnight. && .FIRE WEATHER... Issued at 1117 AM MDT Tue Jul 8 2025 Daily thunderstorm chances will continue, especially over the area mountains but drier air will be filtering in through Friday. Expect high temperatures on the lowlands to get into the upper 90s to around 105 by Thursday which will lower RH's into the mid teens, but the mountains will generally remain in the 20s. Winds will be on the light side through Thursday and a slightly breezy day with west to northwest winds for Friday. Moisture starts to return for the weekend with an uptick in thunderstorm chances and RH's. && .PRELIMINARY POINT TEMPS/POPS... El Paso 76 102 78 104 / 20 10 10 10 Sierra Blanca 69 93 69 96 / 20 10 0 10 Las Cruces 72 99 72 100 / 20 10 10 10 Alamogordo 69 98 72 100 / 30 20 0 10 Cloudcroft 54 75 56 77 / 30 30 0 30 Truth or Consequences 72 100 75 101 / 10 10 10 20 Silver City 63 94 68 95 / 30 40 40 50 Deming 70 102 73 103 / 20 10 30 20 Lordsburg 72 102 73 101 / 20 20 30 20 West El Paso Metro 76 99 78 101 / 20 10 10 10 Dell City 68 96 67 98 / 20 10 0 0 Fort Hancock 74 100 74 103 / 20 10 0 10 Loma Linda 68 92 70 95 / 20 10 0 10 Fabens 74 100 75 104 / 20 10 0 0 Santa Teresa 73 98 75 100 / 20 0 10 10 White Sands HQ 73 99 77 101 / 20 10 10 10 Jornada Range 70 99 72 100 / 20 10 10 20 Hatch 71 102 73 103 / 20 10 20 20 Columbus 74 102 75 103 / 20 0 20 10 Orogrande 71 98 72 98 / 20 10 0 10 Mayhill 59 85 61 89 / 30 30 0 20 Mescalero 58 86 61 89 / 40 30 0 30 Timberon 57 82 57 84 / 20 20 0 20 Winston 61 92 62 94 / 20 30 20 40 Hillsboro 68 99 70 100 / 30 20 30 30 Spaceport 69 98 70 100 / 20 10 10 20 Lake Roberts 57 93 57 95 / 40 50 40 50 Hurley 65 96 68 97 / 30 30 40 40 Cliff 61 99 62 100 / 30 30 40 40 Mule Creek 59 97 60 98 / 30 30 30 30 Faywood 69 95 70 96 / 30 20 30 40 Animas 72 101 74 101 / 30 20 30 20 Hachita 71 101 72 101 / 30 10 30 20 Antelope Wells 71 99 72 99 / 30 20 30 30 Cloverdale 70 95 69 95 / 30 20 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...26-Grzywacz
In the hours before
Special weather statement, Jul 8, 1:21 PM MDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service El Paso TX 121 PM MDT Tue Jul 8 2025 NMZ414>416-081945- East Slopes Sacramento Mountains Below 7500 Feet NM- West Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 121 PM MDT Tue Jul 8 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OTERO COUNTY THROUGH 145 PM MDT... At 120 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Apache Summit, moving southwest at 5 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Mescalero and Apache Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3324 10567 3314 10554 3304 10568 3314 10577 TIME...MOT...LOC 1920Z 046DEG 5KT 3316 10568 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH JG
Special weather statement, Jul 8, 2:16 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service El Paso TX
216 PM MDT Tue Jul 8 2025
NMZ414>416-428-082045-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
East Central Tularosa Basin/Alamogordo NM-
Sacramento Mountains Above 7500 Feet NM-
216 PM MDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN OTERO COUNTY THROUGH
245 PM MDT...
At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Lake Mescalero, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northern Otero
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3331 10572 3330 10572 3330 10566 3322 10566
3321 10590 3339 10583 3339 10573
TIME...MOT...LOC 2016Z 354DEG 8KT 3334 10578
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ZAThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:03 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 15 min |
| Jul 7, 6:31 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 89 min |
| Jul 7, 6:35 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jul 8, 1:21 PM MDT | Special Weather Statement | EPZ | 24 min | |
| Jul 8, 1:30 PM MDT | Areal Flood Advisory | EPZ | Otero | 18 min |
| Jul 8, 1:48 PM MDT | Flash Flood Warning | EPZ | Otero | 117 min |
| Jul 8, 2:14 PM MDT | Dust Storm Advisory | EPZ | Otero | 61 min |
| Jul 8, 2:16 PM MDT | Special Weather Statement | EPZ | 29 min | |
| Jul 8, 2:40 PM MDT | Special Weather Statement | EPZ | Doña Ana | 35 min |
| Jul 8, 2:47 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 28 min |
| Jul 8, 2:54 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 13 min |
| Jul 8, 3:07 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 100 min |
| Jul 8, 3:14 PM MDT | Special Weather Statement | EPZ | Doña Ana | 31 min |
| Jul 8, 3:20 PM MDT | Dust Storm Warning | EPZ | Doña Ana | 28 min |
| Jul 8, 3:46 PM MDT | Dust Storm Advisory | EPZ | Doña Ana, Otero | 44 min |
| Jul 8, 4:06 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 114 min |
| Jul 8, 4:12 PM MDT | Dust Storm Advisory | EPZ | Doña Ana | 48 min |
| Jul 8, 4:22 PM MDT | Dust Storm Advisory | EPZ | Grant, Hidalgo | 83 min |
| Jul 8, 4:25 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 50 min |
| Jul 8, 4:33 PM MDT | Special Weather Statement | EPZ | Grant | 27 min |
| Jul 8, 4:47 PM MDT | Areal Flood Warning | EPZ | Doña Ana | 3 hr |
| Jul 8, 4:49 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna, Sierra | 41 min |
| Jul 8, 5:07 PM MDT | Areal Flood Advisory | EPZ | Grant | 113 min |
| Jul 8, 5:15 PM MDT | Dust Storm Warning | EPZ | Grant, Hidalgo | 74 min |
| Jul 8, 5:20 PM MDT | Severe Thunderstorm Warning | EPZ | Otero, Sierra | 30 min |
| Jul 8, 5:33 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 27 min |
| Jul 8, 5:44 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 8, 5:47 PM MDT | Special Weather Statement | EPZ | Doña Ana | 28 min |
| Jul 8, 5:55 PM MDT | Dust Storm Advisory | EPZ | Doña Ana, Otero | 65 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.